Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 84, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 3, 2020, 6:40 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2020, 6:40 AM EST (11:40 UTC)
- Expired
- Nov 3, 2020, 1:21 PM EST
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
080 WHUS71 KPHI 031140 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 640 AM EST Tue Nov 3 2020 ANZ450>455-031500- /O.CON.KPHI.GL.W.0023.000000T0000Z-201103T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 640 AM EST Tue Nov 3 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...West northwest winds 20 to 25 knots with gusts up to 35 knots and seas 4 to 6 ft. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...Until 10:00 AM this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid the hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure your vessel for severe conditions. && $$ ANZ431-031500- /O.CON.KPHI.GL.W.0023.000000T0000Z-201103T1500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 640 AM EST Tue Nov 3 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...West northwest winds 20 to 25 knots with gusts up to 35 knots and waves 2 to 4 ft. * WHERE...Lower Delaware Bay. * WHEN...Until 10:00 AM this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid the hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure your vessel for severe conditions. && $$ ANZ430-031800- /O.NEW.KPHI.SC.Y.0084.201103T1140Z-201103T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 640 AM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West northwest winds 15 to 20 knots with gusts up to 30 knots and waves 2 to 3 ft. * WHERE...Upper Delaware Bay. * WHEN...Until 1:00 PM this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
487 WHUS71 KPHI 031402 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 902 AM EST Tue Nov 3 2020 ANZ431-453>455-032100- /O.CAN.KPHI.GL.W.0023.000000T0000Z-201103T1500Z/ /O.EXB.KPHI.SC.Y.0084.000000T0000Z-201103T2300Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 902 AM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...In Atlantic coastal waters, Coastal waters from Great Egg Inlet to Fenwick Island DE out 20 nm. In Delaware Bay Waters, Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-031800- /O.EXT.KPHI.GL.W.0023.000000T0000Z-201103T1800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 902 AM EST Tue Nov 3 2020 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West northwest winds 20 to 25 knots with gusts up to 35 knots and seas 5 to 8 ft. * WHERE...The Atlantic coastal waters of northern and central New Jersey. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Rough seas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ430-031800- /O.CON.KPHI.SC.Y.0084.000000T0000Z-201103T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 902 AM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West northwest winds 15 to 20 knots with gusts up to 30 knots and waves 2 to 3 ft. * WHERE...Upper Delaware Bay. * WHEN...Until 1:00 PM this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
155 WHUS71 KPHI 031821 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 121 PM EST Tue Nov 3 2020 ANZ450>452-032300- /O.EXP.KPHI.GL.W.0023.000000T0000Z-201103T1800Z/ /O.NEW.KPHI.SC.Y.0085.201103T1821Z-201103T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 121 PM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-453>455-031930- /O.CAN.KPHI.SC.Y.0084.000000T0000Z-201103T2300Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 121 PM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ430-031930- /O.EXP.KPHI.SC.Y.0084.000000T0000Z-201103T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 121 PM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 6:18 AM EST, 22 minutes earlier.
Area forecast discussion, Nov 3, 6:18 AM EST, 22 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 618 AM EST Tue Nov 3 2020 .SYNOPSIS... A weak cold front approaching from the northwest is forecast to pass through our region this morning. High pressure is expected to follow from the west and southwest for this afternoon and tonight. The center of the high is anticipated to settle over the western North Atlantic and it will likely influence our weather into the coming weekend and the early part of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Weak warm air advection ahead of a shortwave perturbation that will affect the Northeast this morning has resulted in southwesterly flow at the surface and an upward climb in temperatures, especially across the southern half of the CWA. Precipitation chances across the north with the Clipper are looking a little less substantial this morning. A slight warm trend may result in a few sprinkles rather than flurries. A Clipper, driven by this perturbation, will dive southeast out of southern Canada into New England through the morning as it slides through the highly-amplified trough responsible for yesterday's unsettled weather. A weak cold front associated with this feature will begin to slide from north to south through the day, helping to enhance mixing of mid-level winds to the surface. While it will be breezy this morning, not expecting winds anything like what we saw yesterday with gusts generally only up to 25 mph. As the main mid-level trough pulls off to the north and east, height rises will begin as a long-fused and gradual warm advection pattern initiates, lasting well into the end of the week. As such, highs this afternoon will be a touch warmer in the low 50s across the region, which will feel much better given the weaker winds. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... A quiet night is in store, one free from headlines as high pressure begins to build into the region from the southwest. Overall, an impressive mid-level ridge across much of the eastern U.S., somewhat unusual for this time of year. Winds are expected to turn light and variable. With clear skies, surfaces should radiate fairly efficiently. Lighter winds will likely aid in cooling. This will likely result in patchy fog, especially across southeastern Pennsylvania and into Northern New Jersey. Lows in the low 30s to the north and upper 30s across Delmarva. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A period of tranquil weather with above normal temperatures is anticipated from Wednesday through Monday. Surface high pressure is forecast to extend from the southeastern states up to Canada's Maritime Provinces on Wednesday. The high is expected to remain generally in place through the weekend and into the early part of next week. We are anticipating mostly clear conditions with two exceptions. There may be some localized late night and morning low clouds and fog during the period. Also, a mid level short wave approaching from the northwest is forecast to pass overhead on Friday morning. High clouds are expected to precede and accompany the feature from Thursday into early Friday. Highs should favor the 60s and lower 70s, with lows mostly in the 40s and 50s. && .AVIATION /11Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...VFR with scattered clouds in the morning. Slight chance for a snow shower across the Poconos and far northern New Jersey. Southwesterly winds turning west-northwesterly into the afternoon from 10 to 15 knots with gusts to 20 knots, especially this morning and into the early afternoon. High confidence. Tonight...VFR with winds turning light and variable. Potential for patchy fog across southeast Pennsylvania and northern New Jersey, which could lead to visibility restrictions. Moderate confidence. Outlook... Wednesday...Patchy low clouds and fog in the morning, otherwise mainly VFR. Southwest wind 5 to 10 knots. Medium to high confidence. Thursday...Patchy low clouds and fog in the morning, otherwise mainly VFR. Southwest wind 5 to 10 knots. Medium to high confidence. Friday...Mainly VFR. Southwest wind 5 to 10 knots. Medium to high confidence. Saturday...Patchy low clouds and fog in the morning, otherwise mainly VFR. Variable wind 5 to 10 knots. Medium to high confidence. && .MARINE... Today...Gales to continue early this morning as a weak cold front pushes southward across the region. Winds expected to drop into the afternoon from 20 to 25 knots, thus an advisory is expected into the late afternoon or evening. Seas dropping from 3 to 5 feet to 1 to 3 feet. Tonight...Winds and seas are expected to drop below advisory thresholds. Outlook... Wednesday through Saturday...No marine headlines are anticipated. && .TIDES/COASTAL FLOODING... The west to northwest flow is expected to continue into tonight. However, it will weaken gradually. Water levels will remain low in our tidal areas into tonight but they should not reach the Low Water Advisory criterion. The water levels should return to near normal during Wednesday and Thursday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Gale Warning until 10 AM EST this morning for ANZ431-450>455. && Synopsis...Iovino Near Term...Davis Short Term...Davis Long Term...Iovino Aviation...Davis/Iovino Marine...Davis/Iovino Tides/Coastal Flooding...WFO PHI
Hazardous weather outlook, Nov 3, 3:18 AM EST, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 318 AM EST Tue Nov 3 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-040830- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 318 AM EST Tue Nov 3 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ431-450>455-040830- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 318 AM EST Tue Nov 3 2020 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-040830- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 318 AM EST Tue Nov 3 2020 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 8:22 PM EST | Freeze Warning | PHI | Cumberland, Salem | 7 hr |
| Nov 3, 1:21 PM EST | Small Craft Advisory | PHI | 3 hr |
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.